Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 40, NWS New York, NY

July 9, 2014Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 9, 2014, 3:34 PM EDT for Orange County, New York. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 3:34 PM EDT (19:34 UTC)
Expired
Jul 9, 2014, 4:15 PM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 116 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:10 PM EDTTSTM WND DMG3 Se Pine Bush, NYTREE DOWN AT COUNTY ROUTE 17 AND BOWMAN RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WUUS51 KOKX 091934
SVROKX
NYC071-092015-
/O.NEW.KOKX.SV.W.0040.140709T1934Z-140709T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 415 PM EDT...

* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF OTISVILLE...OR NEAR WURTSBORO...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTGOMERY...WALDEN...GARDNERTOWN...NEW WINDSOR AND NEWBURGH

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4150 7469 4151 7448 4159 7439 4164 7427
      4163 7425 4161 7424 4159 7414 4161 7414
      4161 7407 4159 7405 4159 7395 4152 7399
      4146 7399 4141 7397 4147 7469
TIME...MOT...LOC 1934Z 264DEG 35KT 4156 7455

$$
2 follow-up statements
541 
WWUS51 KOKX 092001
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EDT WED JUL 9 2014

NYC071-092015-
/O.CON.KOKX.SV.W.0040.000000T0000Z-140709T2015Z/
ORANGE NY-
401 PM EDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN ORANGE COUNTY...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WALDEN...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORANGE
LAKE...VAILS GATE...GARDNERTOWN...NEW WINDSOR...NEWBURGH AND
BALMVILLE

LAT...LON 4144 7399 4150 7439 4158 7440 4159 7439
      4164 7427 4163 7425 4161 7424 4159 7414
      4161 7414 4161 7407 4159 7405 4159 7395
      4152 7399 4146 7399 4145 7399
TIME...MOT...LOC 2001Z 264DEG 35KT 4159 7420

$$
462 
WWUS51 KOKX 092016
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
416 PM EDT WED JUL 9 2014

NYC071-092025-
/O.EXP.KOKX.SV.W.0040.000000T0000Z-140709T2015Z/
ORANGE NY-
416 PM EDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE COUNTY HAS
EXPIRED...

THE STORM IS EXITING ORANGE COUNTY...THEREFORE THE WARNING WILL BE 
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4144 7399 4150 7439 4158 7440 4159 7439
      4164 7427 4163 7425 4161 7424 4159 7414
      4161 7414 4161 7407 4159 7405 4159 7395
      4152 7399 4146 7399 4145 7399
TIME...MOT...LOC 2001Z 264DEG 35KT 4159 7420

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:50 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 9, 1:50 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
150 PM EDT WED JUL 9 2014

.SYNOPSIS...
A COLD FRONT WILL APPROACH TODAY...THEN STALL NEARBY THROUGH
THURSDAY. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. A FRONTAL
SYSTEM WILL ARRIVE EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
17Z SFC ANALYSIS INDICATING COLD FRONT POSITIONED OVER WESTERN NY
WITH A PRE FRONTAL TROUGH EXTENDING JUST WEST OF THE TRI STATE
AREA. ALOFT...THE AREA REMAINS UNDER A BROAD TROUGH WITH THE AXIS
OVER THE GREAT LAKES. EXPECTING WEAK SHORTWAVE TO ROUND THE BASE
THIS AFTN...BUT OVERALL BETTER FORCING IS TO THE NORTH. ISO-SCT
SHOWERS AND TSTMS ALREADY POPPING UP AS OF 17Z...WITH THE
EXPECTATION OF FURTHER DEVELOPMENT ON THROUGH THE AFTN. LAPS DATA
SHOWING SBCAPE VALUES OF UP OVER 1000 J/KG OVER INTERIOR
AREAS...THOUGH MINIMAL INSTABILITY OVER NYC METRO WITH AN ONSHORE
FLOW KEEPING THE MARINE LAYER IN PLACE. SHEAR BIT MORE
IMPRESSIVE...BETWEEN 30 AND 40 KTS. AS SUCH...SEE THE POTENTIAL
FOR SOME ISO STRONG TO SVR STORMS OVER INTERIOR REGIONS ON THROUGH
00Z...WITH LESSER OF A THREAT AT THE COAST.

TEMPERATURES WILL BE SLIGHTLY COOLER THAN YESTERDAY...BUT STILL
ABOVE NORMAL...MIDDLE 80S TO LOWER 90S. HUMIDITY LEVELS COME DOWN
AS DEWPOINTS WILL DROP TO THE LOWER TO MIDDLE 60S FOR THE MOST
PART. TEMPS AND DEW PTS ON TRACK FOR THE AFTN.

THERE IS A HIGH RISK FOR RIP CURRENT DEVELOPMENT ON ALL ATLANTIC
OCEAN BEACHES THROUGH THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
COLD FRONT WILL PUSH OFFSHORE TONIGHT...AND THEN STALL JUST TO THE
SOUTH. THIS WILL BE THE FOCAL POINT FOR MORE SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY...MAINLY FOR LONG ISLAND AND
SOUTHEAST CT AS THESE AREAS WILL BE CLOSER TO THE FRONT.
COVERAGE WILL ONLY BE ISOLATED HOWEVER.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE BEGINS BUILDING IN THU NIGHT INTO FRI...BUT WITH AN
UPPER TROUGH YET TO PASS THROUGH...LIKE 00Z GFS IDEA OF ISOLD
CONVECTION IN THE HIGHER ELEVATIONS VIA DIFFERENTIAL HEATING LATE
FRI AFTERNOON AND EARLY EVENING AS THE TROUGH SWINGS ACROSS.
EXPECT DRY WX TO CONTINUE THEREAFTER INTO SUNDAY MORNING AS THE HIGH
DOMINATES...AND AS ANY APPROACHING SHORTWAVES SAT NIGHT INTO SUNDAY
MORNING AS WEAK UPPER RIDGING GIVES WAY WILL HAVE INSUFFICIENT
INSTABILITY TO WORK WITH GIVEN THE ONSHORE FLOW OF MARITIME AIR
AROUND THE SOUTHERN PERIPHERY OF THE HIGH.

MEDIUM RANGE NWP MODELS STILL SUGGEST CHANCE OF CONVECTION BEGINNING
LATE DAY SUNDAY MAINLY NORTH/WEST OF NYC AS A SLOW MOVING FRONTAL
SYSTEM APPROACHES...THEN OVERSPREADING THE REGION SUNDAY NIGHT INTO
MON AND CONTINUING INTO TUE. MON COULD BE AN ACTIVE WX DAY IF THE
00Z GFS IS CORRECT...WITH AN APPROACHING SFC WARM FRONT AND MID
LEVEL SHORTWAVE IN A HIGH PW AND LOW CAPE/HIGH SHEAR ENVIRONMENT
THAT COULD BE CONDUCIVE TO FLOODING AND/OR SEVERE WX. TIMING OF ALL
THE INGREDIENTS WILL HAVE TO BE JUST RIGHT...SO GIVEN THE INHERENT
UNCERTAINTY AT THIS TIME RANGE DID NOT OUTLOOK IN HWO.

TEMPS SHOULD REMAIN CLOSE TO SEASONAL AVG.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
COLD FRONT CONTINUES TO WORK ITS WAY INTO THE REGION FROM THE
WEST...AND WILL MOVE ACROSS THE TERMINALS AFTER MIDNIGHT TONIGHT.

MAINLY VFR. SW FLOW...TURNING S AT COASTAL TERMINALS BEHIND THE
SEA BREEZE. WINDS MAINLY 10-15 KT THROUGH THIS EVENING. WINDS
BECOME SW 4-8 KT THIS EVENING. AFTER COLD FRONT MOVES ACROSS THE
TERMINALS...WINDS SHIFT TO THE N.

SCATTERED CONVECTION WILL MOVE ACROSS THE AREA THIS EVENING. MAIN
TIMING FOR ANY TSTMS AT THE LOCAL TERMINALS WILL BE FROM 0-6Z. BY
THEN...WITH LOSS OF DIURNAL HEATING...STORMS WILL BEGIN TO
DIMINISH. THEREFORE...WILL LEAVE OUT OF TAFS DUE TO THE SCATTERED
NATURE OF THE STORMS.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.

KLGA FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.

KEWR FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.

KTEB FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW CONFIDENCE
ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR DEVELOPMENT OF
TSTMS.

KHPN FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS. LOW
CONFIDENCE ON CONVECTION. AMDS LIKELY THROUGH THIS EVENING FOR
DEVELOPMENT OF TSTMS.

KISP FCSTER COMMENTS: MODERATE CONFIDENCE ON WINDS.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THURSDAY-SATURDAY...MAINLY VFR.
.SUNDAY-MONDAY...SHOWERS AND TSTMS POSSIBLE.

&&

.MARINE...
SCA REMAINS IN EFFECT FOR THE OCEAN WATERS THROUGH TODAY...AND
TONIGHT ON THE CENTRAL/EASTERN OCEAN WATERS. WINDS WILL REMAIN
BELOW SCA CONDITIONS THROUGH THE SHORT TERM...BUT OCEAN SEAS
REMAIN ELEVATED AT 5-7 FT TODAY. ONCE A COLD FRONT FRONT PASSES
THROUGH AND HIGH PRESSURE BEGINS TO BUILD IN...OCEAN SEAS WILL
BEGIN TO SUBSIDE...WITH SEAS DROPPING BELOW 5 FT BY TONIGHT W OF
FIRE ISLAND INLET...AND BY THU MORNING FROM FIRE ISLAND INLET TO
MONTAUK. THEN EXPECTING SUB-SCA CONDITIONS ON ALL WATERS THROUGH
THE WEEKEND...WITH INCREASING WINDS/SEAS NEXT WEEK AHEAD OF THE
NEXT FRONT.

&&

.HYDROLOGY...
NO WIDESPREAD SIGNIFICANT QPF OF 1/2 INCH OR MORE EXPECTED THROUGH
THE WEEKEND. WILL HAVE TO KEEP AN EYE ON MON AS A POTENTIAL DAY
FOR SIGNIFICANT RAINFALL AS A WARM FRONT APPROACHES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ355.
     SMALL CRAFT ADVISORY UNTIL 9 AM EDT THURSDAY FOR ANZ350-353.

&&

SYNOPSIS...GOODMAN/JP
NEAR TERM...GOODMAN/JP/SEARS
SHORT TERM...JP
LONG TERM...GOODMAN
AVIATION...MPS
MARINE...GOODMAN/JP
HYDROLOGY...GOODMAN/JP
Hazardous weather outlook, Jul 9, 2:10 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
210 PM EDT WED JUL 9 2014

CTZ005>012-NYZ071>074-078-079-176-177-101815-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
210 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-101815-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
210 PM EDT WED JUL 9 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-101815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
210 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-NYZ067>070-101815-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
210 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON THROUGH THE EARLY EVENING HOURS. MAIN THREAT WILL BE
GUSTY TO DAMAGING WINDS...WITH THE POTENTIAL FOR SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:36 PM EDTSevere Thunderstorm WarningOKXOrange54 min
Jul 8, 9:18 PM EDTSpecial Marine WarningOKX117 min
Jul 8, 9:26 PM EDTSevere Thunderstorm WarningOKXOrange49 min
Jul 8, 9:31 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Richmond44 min
Jul 8, 10:13 PM EDTSpecial Weather StatementOKXOrange, Putnam, Rockland62 min
Jul 8, 10:19 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens41 min
Jul 8, 10:25 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester50 min
Jul 8, 10:35 PM EDTSpecial Marine WarningOKX55 min
Jul 8, 11:07 PM EDTSpecial Weather StatementOKXBronx, Nassau, Suffolk53 min
Jul 8, 11:12 PM EDTSpecial Marine WarningOKX2 hr
Jul 8, 11:29 PM EDTSpecial Marine WarningOKX61 min
Jul 8, 11:32 PM EDTSpecial Marine WarningOKX58 min
Jul 8, 11:42 PM EDTSpecial Marine WarningOKX63 min
Jul 9, 12:25 AM EDTSpecial Marine WarningOKX65 min
Jul 9, 3:55 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk17 hr
Jul 9, 4:22 PM EDTSpecial Weather StatementOKXRockland38 min
Jul 9, 4:49 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester23 min
Jul 9, 5:44 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester61 min
Jul 9, 6:32 PM EDTSpecial Weather StatementOKXRockland58 min
Jul 9, 6:43 PM EDTSpecial Weather StatementOKXWestchester62 min
Jul 9, 6:47 PM EDTSpecial Weather StatementOKXOrange43 min
Jul 9, 6:57 PM EDTSevere Thunderstorm WarningOKXOrange63 min
Jul 9, 7:08 PM EDTSevere Thunderstorm WarningOKXWestchester67 min
Jul 9, 7:38 PM EDTSpecial Weather StatementOKXRockland, Westchester52 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.